Alert archive / Oregon / Freeze Warnings in 2007
Freeze Warning 2, NWS Medford, OR
NWS Medford, OR issued this freeze warning at Jan 17, 2007, 1:44 PM PST for Coos County, Curry County, Douglas County, Oregon. It took effect at Jan 18, 2007, 12:00 AM PST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 17, 2007, 1:44 PM PST (21:44 UTC)
- In effect from
- Jan 18, 2007, 12:00 AM PST
- Expired
- Jan 18, 2007, 9:00 AM PST
- In force
- 9 hr
- Issued by
- NWS Medford, OR
Counties Coos County, OR, Curry County, OR, Douglas County, OR
The radar
The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 9.7 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 507 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMFR 172144 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 144 PM PST WED JAN 17 2007 ORZ021-180545- /O.NEW.KMFR.FZ.W.0002.070118T0800Z-070118T1700Z/ SOUTH CENTRAL OREGON COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE 144 PM PST WED JAN 17 2007 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST THURSDAY. A COLD AIRMASS COMBINED WITH OFFSHORE FLOW WILL CAUSE TEMPERATURES TO FALL INTO THE UPPER 20S ALONG THE COOS COUNTY COAST AFTER MIDNIGHT TONIGHT THROUGH EARLY THURSDAY MORNING. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION.TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...PIPES SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE IN-GROUND SPRINKLER SYSTEMS SHOULD DRAIN THEIR SYSTEMS...OR COVER ANY ABOVE-GROUND PIPES TO PROTECT THEM FROM FREEZING. $$ SARGEANT
1 follow-up statement
000 WWUS76 KMFR 180553 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 953 PM PST WED JAN 17 2007 ORZ021-181500- /O.CON.KMFR.FZ.W.0002.070118T0800Z-070118T1700Z/ SOUTH CENTRAL OREGON COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE 953 PM PST WED JAN 17 2007 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THURSDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THURSDAY FOR THE SOUTH CENTRAL OREGON COAST. A COLD AIRMASS COMBINED WITH OFFSHORE FLOW WILL CAUSE TEMPERATURES TO FALL INTO THE UPPER 20S IN COOS COUNTY AND WESTERN DOUGLAS COUNTY AFTER MIDNIGHT THROUGH EARLY THURSDAY MORNING. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION.TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...PIPES SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE IN-GROUND SPRINKLER SYSTEMS SHOULD DRAIN THEIR SYSTEMS...OR COVER ANY ABOVE-GROUND PIPES TO PROTECT THEM FROM FREEZING. $$ DW
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this freeze warning went out at Jan 17, 8:50 AM PST, 4 hours 54 minutes earlier.
Area forecast discussion, Jan 17, 8:50 AM PST, 4 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
850 AM PST WED JAN 17 2007
.DISCUSSION...LOW CLOUDS AND FOG FORMED OVER VALLEYS ALONG THE I-5
CORRIDOR OVERNIGHT. THE MEDFORD 12Z SOUNDING SHOWS SATURATED AIRMASS
FROM THE SURFACE TO 5500 FEET WITH AN INVERSION AT 2000 FEET. ALL
THIS SPELLS DIFFICULT FOR CLEARING AND WARMING FOR WESTERN INTERIOR
VALLEYS TODAY. THE COAST IS EXPERIENCING A SLIGHT OFFSHORE FLOW AND
SKIES ARE CLEAR THIS MORNING. EAST OF CASCADES ARE ALSO CLEAR EXCEPT
FOR EASTERN LAKE COUNTY AND PORTIONS OF MODOC COUNTY WHICH HAVE A
LOW OVERCAST.
MASSIVE DRYING ALOFT AS A POSITIVE TILT RIDGE BUILDS OVER PACIFIC
NORTHWEST TODAY.
WILL UPDATE THE FORECAST THIS MORNING TO ACCOUNT FOR THE PERSISTENT
CLOUDS OVER THE WESTERN INTERIOR VALLEYS AND CLEAR SKIES AT THE
COAST.
.PREV DISCUSSION...CLOSED LOW CIRCULATION OVER NORTHERN
CALIF WILL CONTINUE TO MOVE SOUTHWARD AWAY FROM THE REGION TODAY.
THIS WILL ALLOW A WEAK RIDGE OFF THE COAST TO EXTEND INTO THE REGION
THROUGH THURSDAY. THE MODELS SHOW A WARM FRONT MOVING INLAND TO OUR
NORTH LATE TONIGHT AND THURSDAY MORNING. ANY PRECIPITATION IS
EXPECTED TO REMAIN TO OUR NORTH. ON FRIDAY THE RIDGE FLATTENS OUT
AND ANOTHER WEAK SYSTEM MOVES THROUGH THE PACIFIC NW AND ANY
PRECIPITATION REMAINS NORTH OF OUR REGION.
FOR THE EXTENDED PERIOD...EXPECTING GENERALLY DRY WEATHER THROUGH
THE PERIOD. RIDGE OFFSHORE NEAR 140W ON SATURDAY IS TEMPORARILY
FLATTENED AS ENERGY MOVES EAST ALONG 50N AND INTO BRITISH COLUMBIA.
ON SUNDAY THE RIDGE BECOMES SHARPER AS IT MOVES EAST TO 130W. LITTLE
CHANGE IN POSITION MONDAY. BY TUESDAY THE CENTER OF THE HIGH SHIFTS
TO ALONG THE OREGON COAST.
&&
.AVIATION...WIDESPREAD AREAS OF IFR CONDITIONS DUE TO VERY LOW
CEILINGS AND FOG FOR INTERIOR VALLEYS WEST OF CASCADES THIS MORNING.
MVFR DUE TO LOW CEILINGS IN EASTERN LAKE COUNTY AND PORTIONS OF
MODOC COUNTY. THESE CONDITIONS WILL IMPROVE TO MOSTLY VFR THIS
AFTERNOON.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...NONE.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS
UNTIL 10 PM PST THIS
EVENING FOR PZZ356-PZZ376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 PM PST THIS
AFTERNOON FOR PZZ350-PZZ370.
07/03In the hours before
Local storm report, Jan 17, 10:31 AM PST, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1031 AM PST WED JAN 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1029 AM SNOW 2 NNE SELMA 42.30N 123.59W
01/17/2007 M3.5 INCH JOSEPHINE OR TRAINED SPOTTER
1029 AM SNOW 5 NNE SELMA 42.34N 123.57W
01/17/2007 M3.0 INCH JOSEPHINE OR TRAINED SPOTTER
&&
PETRUCELNearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.